Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

October 10, 2021DeKalb County, Missouri

NWS Kansas City, MO issued this special weather statement at Oct 10, 2021, 6:43 PM CDT for DeKalb County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2021, 6:43 PM CDT (23:43 UTC)
Expired
Oct 10, 2021, 7:15 PM CDT
In force
32 min
Issued by
NWS Kansas City, MO
Hail
0.88 in
Wind
40

County DeKalb County, MO

The radar

The Pleasant Hill radar (KEAX), 120 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2021-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2021-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1713 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

059 
WWUS83 KEAX 102343
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
643 PM CDT Sun Oct 10 2021
 
MOZ013-110015-
De Kalb MO-
643 PM CDT Sun Oct 10 2021

...A strong thunderstorm will impact portions of eastern DeKalb
County through 715 PM CDT...

At 643 PM CDT, Doppler radar was tracking a strong thunderstorm over
Osborn, or 7 miles south of Maysville, moving northeast at 50 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Maysville, Stewartsville, Osborn, Weatherby, Amity, Fairport and
Santa Rosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4000 9420 3986 9421 3975 9432 3975 9451
      4000 9437
TIME...MOT...LOC 2343Z 221DEG 42KT 3978 9439 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

$$

Blair

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Oct 10, 6:26 PM CDT, 17 minutes earlier.

Area forecast discussion, Oct 10, 6:26 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
626 PM CDT Sun Oct 10 2021

.Discussion...
Issued at 345 PM CDT SUN OCT 10 2021

Scattered showers and thunderstorms continue in far NW MO as
isentropic ascent and the exit region of the low level jet meet
ahead of the front. This activity is expected to continue through
the afternoon. We are also keeping our eyes on an approaching
trough making its way into NW TX and OK through the afternoon.
This trough amplifies lift and instability as it moves eastward
triggering more widespread showers and thunderstorms throughout
the region late this evening. The trough then shifts to a NE track
passing though central MO bringing rain to much of the region
overnight Sunday into Monday. Precipitable water values between
1.5"-1.8" present a good opportunity for efficient rainfall.
Around 1"-2" of rainfall is expected for much of the region minus
far NW MO where the front may already pass before the axis of the
trough reaches the region. Flash flooding concern remain limited
with dry soil conditions; however, some elevated runoff into small
creeks and streams is possible. Rain is expected to stick around
through a little after midday for the KC metro and areas south
while areas north of I-70 and east of I-35 will continue to see
scattered showers through Monday evening.

An active pattern continues through the coming week. A new leeward
trough develops off the eastern Rockies Tuesday. It quickly deepens
as it treks across the central CONUS. This system draws up an
expansive fetch of Gulf moisture forming a pretty stark moisture
boundary across KS. This boundary combined with isentropic ascent
ahead of it creates another favorable environment of widespread rain.
Instability is a little lacking, but there is certainly enough
moisture load and catalyst from the boundary that widespread rain
and a few isolated thunderstorms are possible. PWAT values around
1.5" indicate the potential for some heavy efficient downpours once
again. Timing has remained fairly consistent between models with
rain beginning late afternoon/early evening gradually overspreading
the region overnight. Rain is expected to linger through the day
Wednesday before the dry air pushes in during the late afternoon and
evening. Long range guidance continues to keep the pattern active
still hinting at another wave with rain towards Friday.

&&

.Aviation...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 622 PM CDT SUN OCT 10 2021

Scattered showers and thunderstorms have moved into the TAF
sites. This is expected to continue over the next several hours.
This activity should diminish around midnight, however more
persistent rainfall is expected to move in after that. Ceilings
will be decreasing to near IFR which is expected to continue into
the morning hours. Some improvement is expected by mid-morning
Monday when ceilings are expected to return to MVFR with rain
coming to an end as well.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Pesel
Aviation...HB
Hazardous weather outlook, Oct 10, 5:06 AM CDT, 13 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
506 AM CDT Sun Oct 10 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
506 AM CDT Sun Oct 10 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 A few strong storms may be possible tonight along and south of
 Interstate 70. Gusty winds, frequent lightning and heavy rain will
 be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

 Strong to isolated severe storms may be possible Tuesday night into
 Wednesday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Oct 10, 5:58 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
558 PM CDT Sun Oct 10 2021

MOZ007-016-102330-
Putnam MO-Sullivan MO-
558 PM CDT Sun Oct 10 2021

...A strong thunderstorm will impact portions of northwestern
Sullivan and central Putnam Counties through 630 PM CDT...

At 558 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Milan, moving northeast at 40 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Unionville, Pollock and Lemons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4044 9282 4028 9321 4033 9335 4058 9309
      4059 9305
TIME...MOT...LOC 2258Z 225DEG 34KT 4031 9325

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Blair
Special weather statement, Oct 10, 6:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
643 PM CDT Sun Oct 10 2021

MOZ013-110015-
De Kalb MO-
643 PM CDT Sun Oct 10 2021

...A strong thunderstorm will impact portions of eastern DeKalb
County through 715 PM CDT...

At 643 PM CDT, Doppler radar was tracking a strong thunderstorm over
Osborn, or 7 miles south of Maysville, moving northeast at 50 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Maysville, Stewartsville, Osborn, Weatherby, Amity, Fairport and
Santa Rosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4000 9420 3986 9421 3975 9432 3975 9451
      4000 9437
TIME...MOT...LOC 2343Z 221DEG 42KT 3978 9439

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Blair

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 5:58 PM CDTSpecial Weather StatementEAXPutnam32 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.